Jump to content
Sign in to follow this  
Sally1009

Sally1009: Agony of Amisulpride

Recommended Posts

Sally1009

Hi folks. I'm called Sally, 59 years old, from the UK. I've been taking 200mg  every night of Amisulpride since 2008.

I am desperate to come off this drug, for many reasons, but find it impossible due to the rebound depression I always experience. I'd be very grateful to hear of anyone who has also had problems with this drug and of anyone who has successfully been able to stop it, and how.

Thank you,

Sally

Edited by scallywag
tags added

Share this post


Link to post
Fresh

Hi Sally  welcome to the site.

 

We recommend a cautious taper of 10% per month. Your first decrease would be to 180mg, dropping 20mg. The second decrease of 10% would be calculated on the last dosage, 180mg, for a drop of 18mg and dosage of 162mg. And so forth, the amount of decreases getting smaller.

 

This enables you to watch for symptoms and, if necessary adjust your dosage to keep your nervous system relatively stable.

 

I see that amisulpride comes in a liquid form in the UK http://www.drugs.com...on-leaflet.html

 

Using the liquid to taper makes precise dosing easier.

 

Best wishes ,  Fresh

Share this post


Link to post
ChessieCat

Hi Sally,

 

It's really great that you have found this site.  There is a lot of really useful information here and the members are very helpful so if you have any questions, just ask them on your Intro & Updates Topic and "peeps in the know" will try and answer them or point you in the right direction if there is already a thread on something.

 

Also, when you get a chance it's a good idea to put your recent history in your signature:   Instructions here.

 

Good luck and I hope you start to feel more stable soon.

CC

Share this post


Link to post
KarenB

...And if you do still have an underlying depression which needs attention, the skills you learn to use in order to manage the 'withdrawal-symptom-depression' will come in handy then too.  Many of us have had to read up and find ways to manage our pre-existing issues - because SSRIs don't heal things, they just mask.  Was depresison why you originally started meds?

 

As you start to tune in to your body and soul, you'll become better at managing whatever comes up for you.  You can be really pro-active on this and start to get some ideas that gel with how you like to do things.  Depression can come and go, but it needn't be feared.

 

Best wishes Sally,

KarenB

Share this post


Link to post
Sally1009

Thank you for your replies. I really get quite despairing that I'll never be able to stop Amisulpride. It has made me gain over 300lbs, I've stopped writing and drawing, which I used to be quite good at. It's impaired my cognitive function, I've lost all motivation and drive, and I can't find any psychiatrist or doctor who knows very much about it, especially the phenomenon of the rapid onset of the rebound depression. I was originally prescribed it for severe depression when my beloved husband was diagnosed with terminal bowel cancer, and have been on it ever since.

Share this post


Link to post
KarenB

Hi Sally,

 

I think if the depression comes on that rapidly when you decrease your dose, you can safely say it is withdrawal-symptom-depression.  You could have a read through this:  http://survivingantidepressants.org/index.php?/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/  You can start to work some of these things into your life so that when you taper you have a head start on managing the depression.

 

I'm so sorry to hear about your husband - little wonder you got severe depression.  I've struggled with depression most of my life, and after 5 years on SSRIs I now believe the best way to heal is by connecting with others and learning skills to manage it.  These drugs add so many unwanted and unneeded complications.  I hope you are able to find things to work into your life that can help you regain control over how things go for you.  (Though having said that, I do know it is not easy.  It really is one step at a time).    

 

It is possible for you to taper off your meds.  Have a read of Alto's links and then the mods can help you work out a gentle plan.  I know it seems impossible, but it can be done. 

 

Hugs,

KarenB

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy